Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Sep 29, 2019, 2:11 AM MDT for Natrona County, Sweetwater County, Wyoming. It took effect at Sep 29, 2019, 9:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2019, 2:11 AM MDT (08:11 UTC)
- In effect from
- Sep 29, 2019, 9:00 AM MDT
- Expired
- Sep 29, 2019, 5:07 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 99 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 696 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956 WWUS75 KRIW 290811 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 211 AM MDT Sun Sep 29 2019 ...High Wind Warning in effect for Natrona County and Eastern Sweetwater County today... .A strong storm system will bring the potential for high winds across Natrona and eastern Sweetwater County today. WYZ030-292200- /O.UPG.KRIW.HW.A.0007.190929T1500Z-190930T0100Z/ /O.NEW.KRIW.HW.W.0008.190929T1500Z-190930T0100Z/ East Sweetwater County- Including the city of Wamsutter 211 AM MDT Sun Sep 29 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * TIMING...High wind should begin late-morning Sunday and last into early evening. * WHEN...From 9 AM this morning to 7 PM MDT this evening. * WHERE...East Sweetwater County. * WINDS...South to southwest 25 to 40 mph with gusts to around 60 mph. * IMPACTS...Mainly to transportation. Enhanced blow over risk for light and high profile vehicles especially on west to east orientated roads, including Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event with sustained winds around 40 mph...or gusts of 58 mph or stronger is likely. Continue to monitor the latest forecasts. && $$ WYZ020-292200- /O.NEW.KRIW.HW.W.0008.190929T1800Z-190930T0100Z/ Natrona County Lower Elevations- Including the city of Casper 211 AM MDT Sun Sep 29 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Natrona County Lower Elevations. * WHEN...From noon today to 7 PM MDT this evening. * IMPACTS...Mainly to transportation. Enhanced blow over risk for light and high profile vehicles especially on west to east orientated roads, including Wyoming Boulevard South of Casper as well as along US 20 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
2 follow-up statements
289 WWUS75 KRIW 291937 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 137 PM MDT Sun Sep 29 2019 ...High Wind Warning in effect for Natrona County and Eastern Sweetwater County this evening until 7 PM MDT... .A Freeze Warning is in effect until Monday morning at 10 AM MDT for the western valleys and basins... WYZ013-023-025>027-301100- /O.NEW.KRIW.FZ.W.0006.190930T0300Z-190930T1600Z/ Jackson Hole-Star Valley-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Including the cities of Jackson, Afton, Alpine, Star Valley Ranch, Thayne, Pinedale, La Barge, Big Piney, Farson, Kemmerer, and Cokeville 137 PM MDT Sun Sep 29 2019 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT MONDAY... The National Weather Service in Riverton has issued a Freeze Warning, which is in effect from 9 PM this evening to 10 AM MDT Monday. * TEMPERATURE...Upper teens to low to mid 20s. Temperatures should not rise to above freezing until around 10 AM at most locations. * IMPACTS...Prolonged temperatures into the low to mid 20s will result in a freeze across the area, with some locations having a hard freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. You should either cover up or bring in any sensitive plants or vegetation to cold temperatures. && $$ WYZ030-300100- /O.CON.KRIW.HW.W.0008.000000T0000Z-190930T0100Z/ East Sweetwater County- Including the city of Wamsutter 137 PM MDT Sun Sep 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * TIMING...High winds should continue until early evening. * WHEN...Until 7 PM MDT this evening. * WHERE...East Sweetwater County. * WINDS...South to southwest 25 to 40 mph with gusts to around 60 mph. * IMPACTS...Mainly to transportation. Enhanced blow over risk for light and high profile vehicles especially on west to east orientated roads, including Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event with sustained winds around 40 mph...or gusts of 58 mph or stronger is likely. Continue to monitor the latest forecasts. && $$ WYZ020-300100- /O.CON.KRIW.HW.W.0008.000000T0000Z-190930T0100Z/ Natrona County Lower Elevations- Including the city of Casper 137 PM MDT Sun Sep 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Natrona County Lower Elevations. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Mainly to transportation. Enhanced blow over risk for light and high profile vehicles especially on west to east orientated roads, including Wyoming Boulevard South of Casper as well as along US 20 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TT
139 WWUS75 KRIW 292307 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 507 PM MDT Sun Sep 29 2019 ...A Freeze Warning is in effect from 9 PM MDT tonight until Monday morning at 10 AM MDT for the western valleys and basins as well as Sweetwater county... WYZ030-301600- /O.CAN.KRIW.HW.W.0008.000000T0000Z-190930T0100Z/ /O.EXA.KRIW.FZ.W.0006.190930T0300Z-190930T1600Z/ East Sweetwater County- Including the city of Wamsutter 507 PM MDT Sun Sep 29 2019 ...HIGH WIND WARNING IS CANCELLED... High wind speeds and gusts are no longer expected. Therefore the high wind warning has been cancelled. ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT MONDAY... The National Weather Service in Riverton has issued a Freeze Warning, which is in effect from 9 PM this evening to 10 AM MDT Monday. * TEMPERATURE...Upper 20s to Lower 30s. Temperatures should not rise to above freezing until around 10 AM at most locations. * IMPACTS...Prolonged temperatures below freezing will result in a freeze across the area, with some locations having a hard freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ WYZ020-300015- /O.CAN.KRIW.HW.W.0008.000000T0000Z-190930T0100Z/ Natrona County Lower Elevations- Including the city of Casper 507 PM MDT Sun Sep 29 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Riverton has cancelled the High Wind Warning. High wind speeds and gusts are no longer expected. Therefore, the high wind warning has been cancelled. $$ WYZ028-029-301600- /O.EXA.KRIW.FZ.W.0006.190930T0300Z-190930T1600Z/ Rock Springs and Green River-Flaming Gorge- Including the cities of Rock Springs and Green River 507 PM MDT Sun Sep 29 2019 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT MONDAY... The National Weather Service in Riverton has issued a Freeze Warning, which is in effect from 9 PM this evening to 10 AM MDT Monday. * TEMPERATURE...Upper 20s to Lower 30s. Temperatures should not rise to above freezing until around 10 AM at most locations. * IMPACTS...Prolonged temperatures below freezing will result in a freeze across the area, with some locations having a hard freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. You should either cover up or bring in any sensitive plants or vegetation to cold temperatures. && $$ WYZ013-023-025>027-301600- /O.CON.KRIW.FZ.W.0006.190930T0300Z-190930T1600Z/ Jackson Hole-Star Valley-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Including the cities of Jackson, Afton, Alpine, Star Valley Ranch, Thayne, Pinedale, La Barge, Big Piney, Farson, Kemmerer, and Cokeville 507 PM MDT Sun Sep 29 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT MONDAY... * TEMPERATURE...Upper teens to low to mid 20s. Temperatures should not rise to above freezing until around 10 AM at most locations. * IMPACTS...Prolonged temperatures into the low to mid 20s will result in a freeze across the area, with some locations having a hard freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. You should either cover up or bring in any sensitive plants or vegetation to cold temperatures. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Sep 28, 9:04 PM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Sep 28, 9:04 PM MDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Riverton WY 904 PM MDT Sat Sep 28 2019 .UPDATE...LIttle changes made to the forecast this evening. Rainfall totals in the west have been impressive so far. No flooding has been reported. No issues with rock or mud slides impacting major roadways so far as well. Still seeing fast moving showers and isolated storms in central WY. Flow aloft is slowly backing more to the south tonight. Will be watching the next batch of rain and mountain snow develop and move into west and central late tonight through the day Sunday as another piece of the large trough moves through along with a cold push. Current winter highlights look good and flood watch looks fine. High wind watch will ride for now and will look at the new data as it comes in. .SHORT TERM...This evening through Sunday Issued at 159 PM MDT Sat Sep 28 2019 A strong fall storm system will result in the potential for various hazards this weekend. A large area of rain, mid-high elevation mountain snow ongoing across central and western Wyoming from a combination of right- entrance of upper jet, warm-air advection, and lift from a shortwave. HiRes models are indicating enough instability and shear for a few strong/near severe thunderstorms over the far east this afternoon. Across the west, models continue to show a strong 700mb baroclinic/convergence setting up across northwest/northern Wyoming this morning with little change through tonight as the strong mid- upper low moves very slowly southeast across the Pacific Northwest. The mid-upper flow becomes parallel over the 700mb convergence/baroclinic zone which could result in training of precipitation through tonight. Snow levels will vary considerably from northwest to southeast through Sunday. Models have been very consistent in having a roughly 75-mile wide area with potential for significant precipitation with models spitting out around 1 inch with isolated amounts of 2 inches. Models have differed in the location of this axis of heavy rainfall, but right now it looks to be between Pinedale and Jackson including Star Vally. we will continue the flood watch for portions of lower elevations below 8500 feet in that area (including the Salt/Wyoming mountain ranges). The main concern is for mud/rock slides in steeply sloped areas and recent burn scars including the Roosevelt fire from last year, flash flooding is not much of a concern. We have continued the Flood Watch in the western lower elevations. A strong cold front will push east across the forecast area Sunday. Snow levels are expected to lower to valley floors over the west, but very little or no snow accumulation is expected as much of the precipitation should be exiting/less coverage and the ground will still be relatively warm. Ahead of the cold front, very windy to possibly high wind could occur from Rock Springs to Casper Sunday. The surface pressure gradient tightens, 700 mb southwest flow looks to be around 50 kts in combination of strong low-level lapse rates all could help for some high wind. We are continuing the high wind watch for eastern Sweetwater County where all of the variables come together. At this time elected not to upgrade to a warning because speeds are still looking borderline in most areas. .LONG TERM...Sunday night through Saturday Issued at 159 PM MDT Sat Sep 28 2019 Much colder air will filter southeast into the region in wake of the cold front by Sunday evening. This could result in a few lower elevation locations east of the Divide seeing their first, light freeze. Will continue to monitor the trending involving if clouds dissipate in time for lower temps to occur within the freeze category. The GFS/ECMWF models do indicate that scattered/widely scattered precip should again develop across central/northern sections by late Sunday night, continuing into Monday. 12Z model runs still indicate that some light precip and snow being possible in the Bighorn Basin around 5000 feet, with locations east of the Continental Divide at around 6000 feet. As the upper trough continues to open up and shift northward toward Montana, another vort max moving into the mid level flow will continue to result in shower chances for Monday night and into Tuesday. Northern sections of the forecast area will see the most of the precipitation. Even though temps will remain around 20 degrees below normal, the limited moisture available will only result in light additional mountain snow accumulations. By Wednesday, the ECMWF/GFS continue to indicate lingering showers mainly east of the Continental Divide, with improving afternoon conditions. A decent mid level ridge axis will build north-northeast into the forecast area between Wednesday, with a warming trend occurring and temps expected to rise to near normal temps through Friday with dry conditions expected. Another upper trough will approach the region from the northwest by next weekend with light scattered precip and cooler temps expected. && .AVIATION...For the 06Z TAFS through 06Z Monday Issued at 900 PM MDT Sat Sep 28 2019 Rain and mountain snow along and west of the continental divide through the day Sunday. MVFR conditions will be widespread through 00Z Monday with areas of IFR conditions. Rain and snow will decrease after 00Z Monday with VFR to MVFR conditions occurring. Mountains will be frequently obscured. Along and east of the continental divide, scattered showers and isolated thunderstorms will occur overnight through Sunday afternoon. The cold front will move through this area Sunday afternoon. The showers and storms will decrease after 00Z Monday. VFR to MVFR conditions will occur through Sunday evening with local areas of IFR conditions in areas of heavier precipitation. Mountains will be frequently obscured. && .FIRE WEATHER... Issued AT 159 PM MDT Sat Sep 28 2019 Significant valley rainfall and mid-high elevation mountain snowfall, especially over western Wyoming, this afternoon through Sunday. Windy southerly winds over Sweetwater County today, with very strong south to southwest wind between Rock Springs to Casper. A cold front will sweep across the area Sunday with winds shifting west to northwest in most locations. Cool and possibly inclement weather continues Monday but precipiation amount will be much lighter. && .RIW WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 PM MDT Sunday for WYZ001-002-012- 014. Flash Flood Watch through Sunday morning for WYZ013-023>025. High Wind Watch from Sunday morning through Sunday evening for WYZ030. && UPDATE...AR SHORT TERM...Hulme LONG TERM...Troutman AVIATION...AR FIRE WEATHER...Hulme
Hazardous weather outlook, Sep 28, 5:47 AM MDT, 20 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 547 AM MDT Sat Sep 28 2019 WYZ001>020-022>030-291200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 547 AM MDT Sat Sep 28 2019 ...Winter Weather Advisory for the Northwestern Mountains through Sunday... ...Flash Flood Watch for Lower Elevations across parts of Western Wyoming through Sunday Morning... ...High Wind Watch for Eastern Sweetwater County Sunday... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Significant mid-high elevation mountain snow over the northwestern mountains. Widespread, significant rain over the west and northern lower elevations. Isolated thunderstorms are possible over much of the area. A few of them could be strong over the far east this afternoon. Significant rain in the lower elevations over western Wyoming could result in mud and/or rock slides in steeply sloped areas such as canyons are recent burn scars. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday...The coverage and intensity of the precipitation will decrease during Sunday morning. Strong to possibly high wind could occur mainly between Rock Springs and Casper. Sunday night...A first, widespread freeze is likely over the west and south in places that have not hit freezing this season. A light freeze could occur in some locations east of the Divide with the Upper Wind River Basin Foothills, and Cody Foothills the most likely area to see a widespread freeze. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 1:13 PM MDT | Special Weather Statement | RIW | 32 min | |
| Sep 29, 1:37 PM MDT | Freeze Warning | RIW | Fremont, Lincoln, Sublette, Sweetwater, Teton | 20 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.